Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 355, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 14, 2025, 2:13 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2025, 2:13 PM MDT (20:13 UTC)
- Expired
- Sep 14, 2025, 2:46 PM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
951
WUUS53 KLBF 142013
SVRLBF
NEC029-085-142100-
/O.NEW.KLBF.SV.W.0355.250914T2013Z-250914T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
313 PM CDT Sun Sep 14 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Chase County in southwestern Nebraska...
Southwestern Hayes County in southwestern Nebraska...
* Until 400 PM CDT/300 PM MDT/.
* At 311 PM CDT/211 PM MDT/, a severe thunderstorm was located near
Wauneta, or 18 miles southwest of Hayes Center, moving northeast at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wauneta and Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10141 4037 10142 4053 10126 4035 10108
TIME...MOT...LOC 2011Z 228DEG 11KT 4036 10131
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
655
WWUS53 KLBF 142034
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
334 PM CDT Sun Sep 14 2025
NEC029-142044-
/O.CAN.KLBF.SV.W.0355.000000T0000Z-250914T2100Z/
Chase NE-
334 PM CDT Sun Sep 14 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4035 10133 4050 10125 4035 10108
TIME...MOT...LOC 2034Z 233DEG 23KT 4044 10118
$$
NEC085-142100-
/O.CON.KLBF.SV.W.0355.000000T0000Z-250914T2100Z/
Hayes NE-
334 PM CDT Sun Sep 14 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN HAYES COUNTY...
At 334 PM CDT, a severe thunderstorm was located 7 miles northwest of
Palisade, or 9 miles southwest of Hayes Center, moving northeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10133 4050 10125 4035 10108
TIME...MOT...LOC 2034Z 233DEG 23KT 4044 10118
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$887 WWUS53 KLBF 142046 SVSLBF Severe Weather Statement National Weather Service North Platte NE 346 PM CDT Sun Sep 14 2025 NEC085-142056- /O.CAN.KLBF.SV.W.0355.000000T0000Z-250914T2100Z/ Hayes NE- 346 PM CDT Sun Sep 14 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAYES COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning has been cancelled. However, heavy rain is still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Nebraska. LAT...LON 4035 10133 4050 10125 4035 10108 TIME...MOT...LOC 2044Z 228DEG 11KT 4047 10114 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:12 PM MDT, 1 minute earlier. Its key messages:
- Scattered showers and thunderstorms into this evening, mainly west of Ainsworth through Hayes Center, with a few severe storms possible through early evening.
- Dry conditions Monday before an approaching cold front brings a return of thunderstorms Tuesday afternoon and evening.
- Below average high temperatures in the upper 60s to low 70s Wednesday and the 70s Thursday through next Sunday. Showers likely Wednesday, with some threat for showers and thunderstorms continuing late week .&&
Area forecast discussion, Sep 14, 2:12 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 312 PM CDT Sun Sep 14 2025 .KEY MESSAGES... - Scattered showers and thunderstorms into this evening, mainly west of Ainsworth through Hayes Center, with a few severe storms possible through early evening. - Dry conditions Monday before an approaching cold front brings a return of thunderstorms Tuesday afternoon and evening. - Below average high temperatures in the upper 60s to low 70s Wednesday and the 70s Thursday through next Sunday. Showers likely Wednesday, with some threat for showers and thunderstorms continuing late week .&& .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 311 PM CDT Sun Sep 14 2025 Scattered showers and a few severe storms will be possible mainly east of HWY 83 into early this evening. An upper trough axis currently over western Nebraska will lift into eastern South Dakota and western Iowa by 12Z Sunday. Skies will become mostly clear overnight. Lows cooler from the lows 50s west to mid and upper 50s east. Monday, upper height rises as the upper trough lifts into North Dakota and Minnesota. Another upper trough will move across Idaho and Montana into western Wyoming. A sunny sky returns with highs in the mid 80s. Monday night, isolated to widely scattered convection initiating off the higher terrain of Wyoming late Monday afternoon could reach the western Sandhills Monday evening. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Issued at 311 PM CDT Sun Sep 14 2025 Another upper trough moves into the region Tuesday into Wednesday. A cold front will push into the area Tuesday afternoon and evening. Ahead of this front, a modestly sheared and increasingly unstable environment will be in place across much of the area. The area may remain capped, and limit storm development during the afternoon. Chances increase Tuesday night and the upper trough moves in, though storms should become elevated. Some threat for strong to severe storms near and ahead of the front Tuesday afternoon and evening, with a threat for damaging wind gusts and locally heavy rainfall with the strongest storms. Some hail threat may also develop. Likely POPS for Tuesday night. The upper trough will remain over the area Wednesday with likely chances for showers and cooler, with highs in the upper 60s to lower 70s. The upper trough is likely to persist across the region Thursday and Friday, before lifting to the northeast across Iowa and Minnesota into the western Great Lakes Saturday and Sunday. This will likely lead to highs in the 70s and at least low chances for showers. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1242 PM CDT Sun Sep 14 2025 VFR conditions are expected across most of western and north central Nebraska. Local visibilities may be reduced below 5SM, where showers or thunderstorms occur this afternoon and early evening. At KLBF and KVTN, have a mention of VCTS from around 20Z until 01Z, as coverage will be isolated. Clearing mid and high clouds tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Sep 14, 9:12 AM MDT, 5 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1012 AM CDT Sun Sep 14 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-151515- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1012 AM CDT Sun Sep 14 2025 /912 AM MDT Sun Sep 14 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this afternoon into early evening mainly near and east of Highway 83. A few strong to severe storms will be possible, with large hail, strong wind gusts, and locally heavy rainfall as the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms are possible Tuesday afternoon and evening ahead of an approaching cold front. Damaging wind gusts, hail, and locally heavy rainfall are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 14, 2:01 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
301 PM CDT Sun Sep 14 2025
NEZ059-071-142100-
Frontier NE-Lincoln NE-
301 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES THROUGH 400 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorefield, or 13 miles northeast of Curtis, moving northeast at 15
mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Brady, Vroman, and Jeffrey Canyon State Wildlife Management Area.
This includes Interstate 80 in Nebraska between mile markers 198 and
207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4077 10054 4105 10039 4097 10023 4073 10022
4065 10031
TIME...MOT...LOC 2001Z 218DEG 15KT 4077 10034
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHLocal storm report, Sep 14, 2:04 PM MDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
304 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Hail 1 N Moorefield 40.70N 100.40W
09/14/2025 M0.88 Inch Frontier NE Trained Spotter
&&
KurimskiThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:59 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Sep 14, 2:01 PM MDT | Special Weather Statement | LBF | Frontier | 59 min |
| Sep 14, 2:20 PM MDT | Special Weather Statement | LBF | Custer | 40 min |
| Sep 14, 2:36 PM MDT | Special Weather Statement | LBF | Hayes | 39 min |
| Sep 14, 3:45 PM MDT | Special Weather Statement | LBF | Custer | 45 min |
| Sep 14, 4:41 PM MDT | Special Weather Statement | LBF | Garfield | 49 min |
| Sep 14, 4:59 PM MDT | Special Weather Statement | LBF | Brown | 46 min |
| Sep 14, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.